MAUDE Adverse Event Report: BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 20MM; SET, IV FLUID TRANSFER

BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 20MM; SET, IV FLUID TRANSFER
Model Number MV0520
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported bd smartsite¿ vialshield closed vial access device, 20mm had fluid drawn into the vent.The following information was provided by the initial reporter: pharmacist called and while preparing chemotherapy the fluid was drawn into the vent and medication during use with the access adapter.
 
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One sample was submitted for quality investigation.The customer complaint of component damage - no leak was verified by visual inspection.The sample submitted showed evidence of the chemotherapy liquid in the vapor collection portion of the vialshield product.The sample was then forwarded to the supplier for further evaluation.The supplier investigation verified that the fluid was in the bell of the vialshield product.Failure modes such as, a hole in the filter and an issue with a faulty seal between the lower and upper housing, that could allow for fluid to enter into the bell, were investigated.Both of these issues were not found to be the cause during the investigation.Further investigation by the supplier indicates that the only way they could reproduce the failure reported is injecting while the vial is inverted.The supplier reported that there were there were no non-conforming material reports, corrective and preventative actions / deviations generated or reported anomalies during the production of this lot.There have been no other complaints associated with this lot.Based on the investigation conducted by the supplier on the sample submitted, the root cause for the failure is an improper use of the product.The supplier indicates that because the vialshield was used inverted, it allowed for liquid to enter the vapor collection portion of the product.H3 other text : see h10.

Brand Name
BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 20MM
Common Device Name
SET, IV FLUID TRANSFER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14465124
Report Number2243072-2022-00720
Device Sequence Number4904276
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot Number212075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown